# SDR FDEA201404080697

- Difficulty date: April 8, 2014
- Submitted: April 9, 2014
- Operation: Air carrier
- Aircraft: N580FE
- Make and model: Doug MD-11F
- Aircraft serial: 48471
- Aircraft time: 70,351 hours, 15,500 cycles
- System (JASC): 2612 · Fire Detection
- Part: Control Unit
- Part number: 80380303
- Part serial: 598
- Condition: Failed
- Location: Fire Detection
- Stage of operation: TX
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F, D

## Discrepancy

ON TAXI OUT RECEIVED LVL 1, FIRE DET 2 FAIL.  AFTER  STOPPING ACFT, RAN A FIRE TEST & THEN RECEIVED LVL 3, ENG 2 FIRE, ALERT. RAN QRH PROCEDURES, FOR ENG FIRE SEVERE DAMAGE CHECKLIST.  FIRED FIRST BOTTLE & ALERT REMAINED ON, AFTER 30 SEC STILL HAD FIRE ALERT ON.  FIRED SECOND BOTTLE AFTER ABOUT 2 MINUTES ALERT WENT OUT, BOTH FIRE DET 2 FAIL & ENG 2 FIRE RETURN TO GATE.  R & R NR 2 FDCU IAW AMM 26-11-02-4, FDCU CHECKED GOOD IAW AMM 26-11-02-5.  R & R NR 2 LT & RT FIREX BOTTLE IAW MM 26-21-01-4.  NO EVIDENCE OF FIRE, OK TO CONTINUE.  INSTALLED 4 EA NEW FIREX DISCHARGE CARTRIDGES IAW AMM 26-21-05.  RAN ENG JRH, OPERATIONS CHECKED GOOD NO FIRE WARN INDICATION.  OK FOR SERVICE
